Alert archive / California / Winter Storm Warnings in 2017
Winter Storm Warning 9, NWS Hanford, CA
NWS Hanford, CA issued this winter storm warning at Feb 16, 2017, 3:50 AM PST. It took effect at Feb 17, 2017, 7:00 AM PST. It was in force for 21 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 16, 2017, 3:50 AM PST (11:50 UTC)
- In effect from
- Feb 17, 2017, 7:00 AM PST
- Expired
- Feb 18, 2017, 4:00 AM PST
- In force
- 21 hr
- Issued by
- NWS Hanford, CA
The text
As transmitted.
027 WWUS46 KHNX 161150 WSWHNX URGENT - WINTER WEATHER MESSAGE National Weather Service Hanford CA 350 AM PST Thu Feb 16 2017 CAZ096-097-162100- /O.UPG.KHNX.WS.A.0003.170217T1500Z-170218T0600Z/ /O.NEW.KHNX.WS.W.0009.170217T1500Z-170218T1200Z/ Sierra Nevada from Yosemite to Kings Canyon- Tulare County Mountains- 350 AM PST Thu Feb 16 2017 ...WINTER STORM WARNING IN EFFECT FROM 7 AM FRIDAY TO 4 AM PST SATURDAY ABOVE 7000 FEET... The National Weather Service in Hanford has issued a Winter Storm Warning above 7000 feet for heavy snow...which is in effect from 7 AM Friday to 4 AM PST Saturday. The Winter Storm Watch is no longer in effect. * LOCATIONS...Southern Sierra Nevada from Yosemite National Park to the Kern County line above 7000 feet. * HAZARD TYPES...Heavy Snow and Blowing Snow. * ACCUMULATIONS...Snow accumulation of 10 to 20 inches. * TIMING...Precipitation will start out Friday morning becoming heavy at times Friday afternoon and continuing through Friday night. * IMPACTS...The heavy snow will make many roads impassable and may produce widespread power outages due to the weight of the snow on tree limbs and power lines. Strong winds will lead to blowing snow and reduced visibility. * WINDS...Southeast 10 to 25 mph with gusts up to 45 mph. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for heavy snow means severe winter weather conditions are expected or occurring. Significant amounts of snow are forecast that will make travel dangerous. Only travel in an emergency. If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. && $$ Bean
6 follow-up statements
583 WWUS46 KHNX 162047 WSWHNX URGENT - WINTER WEATHER MESSAGE National Weather Service Hanford CA 1247 PM PST Thu Feb 16 2017 CAZ096-097-170500- /O.CON.KHNX.WS.W.0009.170217T1500Z-170218T1200Z/ Sierra Nevada from Yosemite to Kings Canyon- Tulare County Mountains- 1247 PM PST Thu Feb 16 2017 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 7 AM FRIDAY TO 4 AM PST SATURDAY ABOVE 7000 FEET... * LOCATIONS...Southern Sierra Nevada from Yosemite National Park to the Kern County line above 7000 feet. * HAZARD TYPES...Heavy Snow and Blowing Snow. * ACCUMULATIONS...Snow accumulation of 10 to 20 inches. * TIMING...Precipitation will start out Friday morning, becoming heavy at times Friday afternoon and continuing through Friday night. * IMPACTS...The heavy snow will make many roads impassable and may produce widespread power outages due to the weight of the snow on tree limbs and power lines. Strong winds will lead to blowing snow and reduced visibility. * WINDS...Southeast 10 to 25 mph with gusts up to 45 mph. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for heavy snow means severe winter weather conditions are expected or occurring. Significant amounts of snow are forecast that will make travel dangerous. Only travel in an emergency. If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. && $$
646 WWUS46 KHNX 170444 WSWHNX URGENT - WINTER WEATHER MESSAGE National Weather Service Hanford CA 844 PM PST Thu Feb 16 2017 CAZ096-097-171300- /O.CON.KHNX.WS.W.0009.170217T1500Z-170218T1200Z/ Sierra Nevada from Yosemite to Kings Canyon- Tulare County Mountains- 844 PM PST Thu Feb 16 2017 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 7 AM FRIDAY TO 4 AM PST SATURDAY ABOVE 7000 FEET... * LOCATIONS...Southern Sierra Nevada from Yosemite National Park to the Kern County line above 7000 feet. * HAZARD TYPES...Heavy Snow and Blowing Snow. * ACCUMULATIONS...Snow accumulation of 10 to 20 inches. * TIMING...Precipitation will start out Friday morning, becoming heavy at times Friday afternoon and continuing through Friday night. * IMPACTS...The heavy snow will make many roads impassable and may produce widespread power outages due to the weight of the snow on tree limbs and power lines. Strong winds will lead to blowing snow and reduced visibility. * WINDS...Southeast 10 to 25 mph with gusts up to 45 mph. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for heavy snow means severe winter weather conditions are expected or occurring. Significant amounts of snow are forecast that will make travel dangerous. Only travel in an emergency. If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. && $$ nws
806 WWUS46 KHNX 171244 WSWHNX URGENT - WINTER WEATHER MESSAGE National Weather Service Hanford CA 444 AM PST Fri Feb 17 2017 CAZ096-097-172045- /O.CON.KHNX.WS.W.0009.170217T1500Z-170218T1200Z/ Sierra Nevada from Yosemite to Kings Canyon- Tulare County Mountains- 444 AM PST Fri Feb 17 2017 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST SATURDAY ABOVE 7000 FEET... * LOCATIONS...Southern Sierra Nevada from Yosemite National Park to the Kern County line above 7000 feet. * HAZARD TYPES...Heavy Snow and Blowing Snow. * ACCUMULATIONS...Snow accumulation of 12 to 20 inches. Local amounts over 24 inches...especially around the Tulare and Fresno county line. * TIMING...through early Saturday morning. * IMPACTS...The heavy snow will make many roads impassable and may produce widespread power outages due to the weight of the snow on tree limbs and power lines. Strong winds will lead to blowing snow and reduced visibility. * WINDS...Southeast 10 to 25 mph with gusts up to 50 mph. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for heavy snow means severe winter weather conditions are expected or occurring. Significant amounts of snow are forecast that will make travel dangerous. Only travel in an emergency. If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. && $$
590 WWUS46 KHNX 172108 WSWHNX URGENT - WINTER WEATHER MESSAGE National Weather Service Hanford CA 108 PM PST Fri Feb 17 2017 CAZ096-097-180515- /O.CON.KHNX.WS.W.0009.000000T0000Z-170218T1200Z/ Sierra Nevada from Yosemite to Kings Canyon- Tulare County Mountains- 108 PM PST Fri Feb 17 2017 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST SATURDAY ABOVE 7000 FEET... * LOCATIONS...Southern Sierra Nevada from Yosemite National Park to the Kern County line above 7000 feet. * HAZARD TYPES...Heavy Snow and Blowing Snow. * ACCUMULATIONS...Snow accumulation of 12 to 18 inches. Local amounts over 24 inches possible. * TIMING...through early Saturday morning. * IMPACTS...The heavy snow will make many roads impassable and may produce widespread power outages due to the weight of the snow on tree limbs and power lines. Strong winds will lead to blowing snow and reduced visibility. * WINDS...South southeast 20 to 35 mph with gusts up to 60 mph. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for heavy snow means severe winter weather conditions are expected or occurring. Significant amounts of snow are forecast that will make travel dangerous. Only travel in an emergency. If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. && $$ DCH
746 WWUS46 KHNX 180450 WSWHNX URGENT - WINTER WEATHER MESSAGE National Weather Service Hanford CA 850 PM PST Fri Feb 17 2017 CAZ096-097-181200- /O.CON.KHNX.WS.W.0009.000000T0000Z-170218T1200Z/ Sierra Nevada from Yosemite to Kings Canyon- Tulare County Mountains- 850 PM PST Fri Feb 17 2017 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST SATURDAY ABOVE 7000 FEET... * LOCATIONS...Southern Sierra Nevada from Yosemite National Park to the Kern County line above 7000 feet. * HAZARD TYPES...Heavy Snow and Blowing Snow. * ACCUMULATIONS...Total snow accumulation of 12 to 18 inches. Local amounts over 24 inches possible. * TIMING...through early Saturday morning. * IMPACTS...The heavy snow will make many roads impassable and may produce widespread power outages due to the weight of the snow on tree limbs and power lines. Strong winds will lead to blowing snow and reduced visibility. * WINDS...South 15 to 25 mph with gusts up to 45 mph. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for heavy snow means severe winter weather conditions are expected or occurring. Significant amounts of snow are forecast that will make travel dangerous. Only travel in an emergency. If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. && $$ Bean
033 WWUS46 KHNX 181210 WSWHNX URGENT - WINTER WEATHER MESSAGE National Weather Service Hanford CA 410 AM PST Sat Feb 18 2017 CAZ096-097-181315- /O.EXP.KHNX.WS.W.0009.000000T0000Z-170218T1200Z/ Sierra Nevada from Yosemite to Kings Canyon- Tulare County Mountains- 410 AM PST Sat Feb 18 2017 ...WINTER STORM WARNING HAS EXPIRED... Scattered snow showers will be possible through the day. $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this winter storm warning went out at Feb 16, 3:47 AM PST, 3 minutes earlier.
Area forecast discussion, Feb 16, 3:47 AM PST, 3 minutes before
Area Forecast Discussion National Weather Service San Joaquin Valley - Hanford CA 347 AM PST Thu Feb 16 2017 .SYNOPSIS... A series of pacific storm systems will bring wet weather to central California Thursday and through early next week. && .DISCUSSION... First in a series of storms is approaching from the northwest this morning. The main band of precipitation is moving through the Bay Area at 3 am and is expected to reach Merced County around 6 AM and spread southeast through the day. This storm weakens considerably by late afternoon with showers being focused on the southern portion of the district this evening. Precipitation amounts will be relatively light, ranging from on to two tenths of an inch in the San Joaquin Valley and Kern County mountains with generally about a quarter to a third of an inch in the Sierra Nevada and foothills. Up to four inches of snow could fall in the Sierra above 7000 feet by this evening. At the tail end of this first system is a good fetch of moisture that extends from the central/southern California coast out across the Pacific. This moisture will continue to bring some shower activity overnight, but precipitation will increase in intensity Friday as the second system picks up this moisture as it moves toward the coast. The focus of this system will be central and southern California Friday and Friday night with periods of moderate to heavy rain likely. Precipitation amounts will generally be half to one inch in San Joaquin Valley with one to two inches across the mountains with locally heavier amounts. The desert areas may see a third of an inch to as much as an inch of rain. These rain amounts on top of already wet ground could lead to flooding. A Flash Flood Watch is in effect through 4 AM Saturday. Snow levels will remain above 7000 feet with this second system with as much as 10 to 20 inches of snow. A winter storm warning has been issued from Friday morning through early Saturday morning. Another concern with this system will be strong gusty south winds in the Kern County Mountains as well as the San Joaquin Valley, especially near and below the grapevine. Winds could gust over 35 mph in the San Joaquin Valley and over 60 mph near the Grapevine. Showers will continue over the region Saturday as the trough axis moves east, but it continues to look like there will be a bit of a break on Saturday night and Sunday before yet another system moves in Sunday night and Monday. This system will be farther north, focused on northern and central California, with the northern half of the CWA having the greatest potential for rain. Unsettled conditions conditions continue Tuesday before yet another storm system moves in across the region with more precipitation Tuesday night and Wednesday. This last system looks to have some colder air with it, with snow levels lowering to near 4000 feet Wednesday. && .AVIATION...In the San Joaquin Valley, areas of MVFR due to haze thru 15Z today then areas of MVFR and local IFR in rain. In the Southern Sierra Nevada and adjacent foothills, increasing areas mountain obscuring IFR in low clouds and precipitation after 15Z today becoming widespread by 21Z today. In the Tehachapi mountains, increasing areas mountain obscuring IFR in low clouds and precipitation after 20Z today becoming widespread by 02Z Fri. Otherwise, VFR conditions will prevail for the next 24 hours across the central CA interior. && .AIR QUALITY ISSUES... None. && .CERTAINTY... The level of certainty for days 1 and 2 is high. The level of certainty for days 3 through 7 is medium. Certainty levels include low...medium...and high. Please visit www.weather.gov/hnx/certainty.php for additional information an/or to provide feedback. && .HNX Watches/Warnings/Advisories... Flash Flood Watch from Friday morning through late Friday night CAZ093>099. High Wind Watch from Friday morning through Friday evening CAZ091-092-095. Wind Advisory from 7 AM to 10 PM PST Friday CAZ089-090. Winter Storm Warning from 7 AM Friday to 4 AM PST Saturday ABOVE 7000 FEET FOR THE CAZ096-097. && public...Bean avn/fw...DS synopsis...Bean weather.gov/hanford
The office that day
Everything else NWS Hanford, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 16, 3:19 PM PST | High Wind Warning | HNX | 31 hr |
Nearby
Winter Storm Warnings in California, 2017Every winter storm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.